Hail, Liberty
- When
- May 14, 2:56 PM EST to 2:57 PM EST
- Where
- Liberty County, 3.02 mi ESE of Midway
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.790, -81.380
Thunderstorms developed in the afternoon hours ahead of a nearly stationary front positioned to the west.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Thunderstorms developed in the afternoon hours ahead of a nearly stationary front positioned to the west.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 14, 12:43 PM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 143 PM EDT MON MAY 14 2012 .SYNOPSIS... A BROAD AND WEAK AREA OF LOW PRESSURE AND A TRAILING COLD FRONT WILL MOVE VERY SLOWLY TOWARD THE SOUTHEAST COAST THROUGH THE MIDDLE OF THE WEEK...BEFORE SHIFTING INTO THE WESTERN ATLANTIC THURSDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH FRIDAY THROUGH MONDAY. LOW PRESSURE COULD FORM FAR OFFSHORE IN THE WESTERN ATLANTIC IN ASSOCIATION WITH A CLOSED LOW ALOFT SATURDAY THROUGH MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY MONDAY AFTERNOON...MULTICELL THUNDERSTORMS CONTINUED TO DEVELOP AND ADVANCE TOWARD THE E/NE ACROSS THE REGION. CONVECTION COVERAGE WAS GENERALLY ENHANCED ALONG A BROAD AXIS OF LOW LEVEL CONVERGENCE EXTENDING FROM THE NE GULF OF MEXICO THROUGH THE FORECAST AREA...WITHIN A DEEP LAYER CYCLONIC FLOW REGIME FEATURING WEAK SHORTWAVES/UPPER DIFFLUENCE AS DEPICTED BY WATER VAPOR IMAGERY. WITHIN THIS SYNOPTIC SCALE REGIME...THUNDERSTORM CLUSTERS/BANDS WERE FOCUSED ALONG NUMEROUS MESOSCALE BOUNDARIES. 0-6 KM SHEAR AROUND 25 KT AND SBCAPES AS HIGH AS 1500-2500 J/KG WILL CONTINUE TO SUPPORT AN ACTIVE CONVECTION REGIME FEATURING MULTICELL THUNDERSTORMS THIS AFTERNOON. MID LEVEL DRY AIR DEPICTED BY 12Z UPPER AIR OBSERVATIONS/ONGOING WATER VAPOR IMAGERY AND MESOSCALE THUNDERSTORM/BOUNDARY INTERACTIONS COULD BRIEFLY ENHANCE UPDRAFTS...SUPPORTING ISOLATED PULSE SEVERE EVENTS FEATURING DAMAGING MICROBURSTS AND EVEN LARGE HAIL. HOWEVER...WEAK MID LEVEL LAPSE RATES LESS THAN 6 C/KM AND COVERAGE OF CLOUDS/PRECIPITATION WILL LIMIT THE OVERALL THREAT FOR SEVERE WEATHER. ALSO...PWATS AROUND 1.5 INCH COULD SUPPORT VERY HEAVY RAINFALL RATES. HOWEVER...THUNDERSTORMS WILL CONTINUE TO MOVE STEADILY TOWARD THE NORTHEAST...LIMITING RESIDENCE TIME OF HEAVY RAINFALL...AND ANY LOCALIZED FLOODING THREAT SHOULD REMAIN LIMITED TO ECHO TRAINING SITUATIONS...IF ANY OCCUR. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...VERY LITTLE CHANGE TO THE OVERALL PATTERN FROM THE AFTERNOON WITH THE LOSS OF DAYTIME HEATING...COVERAGE OF SHOWERS/STORMS WILL DIMINISH AND SHOULD BECOME INCREASINGLY CONFINED OFFSHORE. THE WEAK SURFACE LOW WILL REMAIN TO THE WEST WITH SW FLOW IN THE LOWER LEVELS...AND WITH LINGERING MOISTURE AT LEAST ISOLATED SHOWERS COULD CONTINUE TO DEVELOP THROUGH THE NIGHT. ANOTHER WARM NIGHT IS ON TAP WITH LOWS ONLY REACHING THE MID TO UPPER 60S. TUESDAY...SHORT WAVES WILL DROP INTO THE TROUGH FOUND ALIGNED NE TO SW FROM TENNESSEE TO TEXAS...KEEPING A DEEP SW FLOW AND A FEED OF SUB TROPICAL MOISTURE ACROSS THE SE STATES AND THE LOCAL FORECAST AREA. AT THE SAME TIME THERE IS THE BROAD AND WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT FOUND STRUGGLING TO MOVE EAST INTO THE SE PART OF THE COUNTRY. WITH WEAK NVA TO PREVAIL DURING THE FIRST PART OF THE DAY....MUCH OF OUR RAIN CHANCES WILL COME DURING THE AFTERNOON. MUCH OF THE DRIVING FORCE FOR CONVECTION WILL COME IN THE FORM OF DAYTIME HEATING...THE SEA BREEZE...AND ANY BOUNDARIES THAT FORM UPSTREAM FROM THE NEARLY STATIONARY COLD FRONT FOUND JUST THIS SIDE OF THE APPALACHIANS. PWATS ARE NEAR THE 75TH PERCENTILE FOR MID MAY...SO CHANCE POPS ARE IN ORDER FOR MOST LOCATIONS THE SECOND HALF OF THE DAY. ALTHOUGH MID LEVEL LAPSE RATES ARE POOR...OUR LOW LEVEL LAPSE RATES ARE MORE FAVORABLE. SBCAPE IN AS HIGH AS 1500-2000 J/KG AND LIFTED INDICES ARE NEAR -4 OR -5. BUT WITH DRY MID LEVEL AIR NOTED ON SOUNDINGS AND CROSS-SECTIONS...THE RISK FOR GUSTY WINDS CAN OCCUR IN A FEW OF THE STRONGER STORMS. BUT THIS RISK I NOT SUFFICIENT ENOUGH TO INCLUDE IN THE HAZARDOUS WEATHER OUTLOOK. WE DIDN/T GO AS HIGH AS THE LOW LEVEL THICKNESS FORECAST...BUT SOME COMPRESSIONAL HEATING AHEAD OF THE UPSTREAM COLD FRONT WILL YIELD MAX TEMPS IN THE MID AND UPPER 80S AWAY FROM THE SHORELINE. WEDNESDAY...THE POSITIVELY TILTED TROUGH ALOFT WILL MOVE INTO CLOSER PROXIMITY TO THE LOCAL AREA...WHILE ITS ASSOCIATED COLD FRONT MAKES FURTHER RELUCTANT HEADWAY TOWARDS US. ACTUALLY PART OF THE FRONT WILL MAKE IT TO THE COAST DURING THE AFTERNOON...BUT THAT/S NORTH OF THE LOCAL AREA. THE PART OF THE FRONT WE/RE MOST CONCERNED WITH WITH BE HESITANT IN MOVING IN...AS IT BECOMES PARALLEL TO THE FLOW ALOFT. STILL...WITH THE FRONT IN CLOSER PROXIMITY AND CONSIDERABLE MOISTURE YET AGAIN...WE/RE LOOKING AT A BETTER CHANCE OF SHOWERS AND T-STORMS. THERE IS THE LEFT FRONT QUAD OF THE UPPER LEVEL JET TO PROVIDE FORCING FOR ASCENT...AS UPPER DIVERGENCE AND DIFLUENCE OCCURS. THIS ALONG WITH SOME COLDER MID LEVEL AIR...AS 500 TEMPS DROP TO -13 OR -14C...WE MIGHT SEE SOME STRONG OR ISOLATED SEVERE T-STORMS. STRONG WINDS AND MAYBE SOME HAIL WITH WET BULB NEAR 9K FEET CAN OCCUR. HOWEVER...PROBABILITIES AND AREAL COVERAGE DOES NOT JUSTIFY INCLUDING IN THE HAZARDOUS WEATHER OUTLOOK. TEMPS WILL AGAIN REACH ABOVE SEASONAL NORMS. THURSDAY...IT LOOKS LIKE THE MID LEVEL TROUGH AND SURFACE COLD FRONT FINALLY MAKES IT INTO THE ATLANTIC. WHILE SOME DRIER AIR DOES WORK IN FROM THE NW...THE CLOSE PROXIMITY TO THE DIFFUSE FRONT AND THE SEA BREEZE SHOULD STILL PROVIDE US WITH SLIGHT CHANCE AND CHANCE POPS. HOWEVER...ADJUSTMENTS TO THE RAIN CHANCES MIGHT BE NEEDED IN LATER FORECASTS...PENDING THE TIMING OF THIS TRANSITION. LOWER AND MIDDLE 80S WILL BE COMMON. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE FORECAST FOR THE END OF THIS WEEK INTO THE EARLY PART OF NEXT WEEK IS STILL SOMEWHAT UP IN THE AIR...BUT CONSENSUS SUGGESTS THAT WE MIGHT GET BY WITH A FEW DAYS WITHOUT RAINFALL. THE TROUGH IN THE ATLANTIC WILL CLOSE OFF DURING FRIDAY...CAUSING A SURFACE LOW TO FORM SOMEWHERE OUT NEAR 30 NORTH AND 70 WEST. THAT LOW LOOKS TO MEANDER WELL OFFSHORE DURING AT LEAST THE WEEKEND...BEFORE TURNING NORTH AT SOME POINT EARLY NEXT WEEK AS THE CLOSED LOW OPENS AND LIFTS OUT. AT THE SAME TIME...STRONG HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH. LARGE SCALE SUBSIDENCE LOOKS TO TAKE HOLD...WHILE THE BEST LOW LEVEL CONVERGENCE REMAINS SOUTH OF THE AREA. THIS SHOULD KEEP THE AREA GENERALLY FREE OF RAINFALL...ALTHOUGH SOME COASTAL SHOWERS COULD CERTAINLY OCCUR. ADDITIONALLY....A TIGHTER PRESSURE GRADIENT WILL FORM AND BREEZY CONDITIONS WILL OCCUR EACH DAY FRIDAY THROUGH SUNDAY...ESPECIALLY OVER OUR COASTAL COUNTIES. THE DRIER AIR MASS WILL ALLOW FOR NIGHT TIME LOWS TO FALL INTO THE UPPER 50S ACROSS INTERIORS SECTIONS EACH NIGHT...WHILE AMPLE INSOLATION WILL BOOST DAYTIME HIGHS INTO THE LOWER 80S EACH AFTERNOON AWAY FROM THE COAST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... EARLY AFTERNOON RADAR TRENDS SUGGEST THAT THUNDERSTORMS WILL IMPACT KCHS AND KSAV THIS AFTERNOON. WITHIN 18Z TAFS...INITIALLY INDICATED GUSTY WINDS BUT VFR CONDITIONS WITHIN THUNDERSTORMS...BUT EXPECT AMENDMENTS TO ADDRESS NEAR TERM CONVECTIVE TRENDS. OTHERWISE...VFR EXPECTED OUTSIDE ANY SHOWERS/TSTMS THIS AFTERNOON. TONIGHT...VFR THIS EVENING. ODDS FAVOR VFR THROUGH THE NIGHT BUT BRIEF MVFR OR LOWER CONDITIONS COULD OCCUR AT EITHER TERMINAL IF HEAVY RAIN OCCURS THIS AFTERNOON. THUNDERSTORMS SHOULD REDEVELOP TUESDAY...ESPECIALLY IN THE AFTERNOON...BUT PROB30 IS NOT YET JUSTIFIED PRIOR TO 18Z. EXTENDED AVIATION OUTLOOK...PERIODIC MVFR OR LOWER CONDITIONS WILL BE POSSIBLE TUESDAY PM THROUGH WEDNESDAY OR PERHAPS THURSDAY DUE TO LOW LEVEL MOISTURE AND SCATTERED SHRA/TSRA. VFR CONDITIONS WILL RETURN BY FRIDAY. && .MARINE... THIS AFTERNOON AND TONIGHT...AS THE WEAK SURFACE LOW TO THE WEST DRAWS SLIGHTLY CLOSER...S/SE WINDS WILL PREVAIL...ENHANCED BY THE SEA BREEZE THIS AFTERNOON. THEN LATE TONIGHT THE FLOW WILL VEER TOWARD THE SOUTHWEST. ASIDE FROM GUSTS AS HIGH AS 20 KT ESPECIALLY ON CHS HARBOR THIS AFTERNOON...WINDS ARE EXPECTED TO REMAIN AT OR BELOW 15 KTS THROUGH TONIGHT. SEA OF 2-4 FEET WITHIN NEARSHORE WATERS AND AS HIGH AS 5 FT BEYOND 20 NM SHOULD PREVAIL. ALTHOUGH PERIODIC SHOWERS AND T-STORMS WILL IMPACT THE COASTAL WATERS TUESDAY THROUGH THURSDAY...THE GENERAL WIND AND WAVE CONDITIONS WILL REMAIN WELL BELOW ANY SCA LEVELS. THAT COULD CHANGE LATE IN THE WEEK...WITH THE POTENTIAL FOR A DECENT PINCHING OF THE PRESSURE GRADIENT TO OCCUR. STRONG HIGH PRESSURE WILL BUILD OUT OF THE NE STATES THURSDAY NIGHT INTO THE WEEKEND...WHILE LOW PRESSURE FORMS FAR OFF THE SE COAST. THE RESULTING PRESSURE DIFFERENCE BETWEEN THESE TWO FEATURES WILL BE LARGE ENOUGH TO CAUSE WINDS AND SEAS TO LIKELY REACH HIGH ENOUGH WHERE SCA/S WILL BE REQUIRED LATER THIS WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM... LONG TERM... AVIATION...SPR MARINE...SPR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EDT MON MAY 14 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-150800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 348 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 AM EDT MON MAY 14 2012
SCZ043-141530-
INLAND COLLETON-
1103 AM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 1130 AM EDT...
AT 1101 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR LOWCOUNTRY REGIONAL AIRPORT...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COTTAGEVILLE AND ROUND O...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3306 8062 3306 8048 3304 8041 3294 8042
3286 8040 3279 8043 3292 8068
TIME...MOT...LOC 1503Z 218DEG 21KT 3294 8060SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT MON MAY 14 2012
SCZ043-044-141715-
DORCHESTER-INLAND COLLETON-
1249 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 115 PM EDT...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SPRINGTOWN...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COLLETON...DORCHESTER...HARLEYVILLE...INDIAN FIELD...
PADGETTS...REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO
AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3328 8047 3326 8043 3327 8041 3309 8033
3285 8073 3309 8097 3310 8093 3307 8090
3309 8089 3313 8090 3314 8088 3334 8050
TIME...MOT...LOC 1650Z 222DEG 30KT 3312 8067SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 PM EDT MON MAY 14 2012
GAZ116-117-119-138-139-141-141730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-
1254 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM AND MCINTOSH COUNTIES THROUGH 130 PM EDT...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...HALFMOON LANDING...KELLER...OSSABAW SOUND
AND SUNBURY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3165 8127 3176 8136 3196 8115 3185 8100
3183 8103 3182 8103 3181 8103
TIME...MOT...LOC 1654Z 234DEG 17KT 3175 8126SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
125 PM EDT MON MAY 14 2012
SCZ043-048-049-141800-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
125 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES THROUGH 200 PM EDT...
AT 125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WHITE HALL...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...GARDENS CORNER...GREEN POND...HENDERSONVILLE...RITTER...
SHELDON AND WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3296 8042 3285 8041 3276 8046 3270 8045
3258 8081 3270 8080 3278 8074
TIME...MOT...LOC 1726Z 244DEG 19KT 3274 8064PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 1 NE GREEN POND 32.75N 80.60W
05/14/2012 COLLETON SC 911 CALL CENTER
COLLETON COUNTY WARNING POINT REPORTED A TREE DOWN
ACROSS MAGWOOD BRYANT ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200145
BDCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT MON MAY 14 2012
GAZ116-117-138>141-142000-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
335 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 400 PM EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LECOUNT...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...HALFMOON LANDING...JONES...RETREAT...RICEBORO...SOUTH
NEWPORT...SUNBURY...TOWNSEND...CROSSROADS AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3158 8157 3169 8150 3170 8149 3172 8154
3189 8135 3171 8119 3150 8150
TIME...MOT...LOC 1935Z 232DEG 10KT 3168 8145
JAQThe Charleston,SC radar (KCLX), 101 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
2 hail. Local standard time, as filed.
A trained spotter reported dime to nickel sized hail in Rincon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383187, 383188.